Alert archive / New Mexico / Special Weather Statements in 2013
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Jun 28, 2013, 1:14 AM MDT for De Baca County, Roosevelt County, New Mexico. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2013, 1:14 AM MDT (07:14 UTC)
- Expired
- Jun 28, 2013, 2:00 AM MDT
- In force
- 46 min
- Issued by
- NWS Albuquerque, NM
Counties De Baca County, NM, Roosevelt County, NM
The radar
The Cannon AFB radar (KFDX), 65 km from the middle of the area, began a volume at 07:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 7.2 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6027 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
759
WWUS85 KABQ 280714
SPSABQ
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
114 AM MDT FRI JUN 28 2013
NMZ533-534-536>538-280800-
CHAVES COUNTY PLAINS-DE BACA COUNTY-GUADALUPE COUNTY-QUAY
COUNTY-ROOSEVELT COUNTY-
114 AM MDT FRI JUN 28 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHAVES...WESTERN
ROOSEVELT...EXTREME SOUTHWESTERN QUAY...SOUTHERN GUADALUPE AND DE
BACA COUNTIES THROUGH 200 AM MDT...
AT 114 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OUTFLOW BOUNDARY ALONG A LINE EXTENDING FROM
SUMNER LAKE TO 20 MILES SOUTH OF TAIBAN TO ELIDA...AND MOVING
SOUTHWEST AT 30 MPH.
WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS BOUNDARY.
AREAS AFFECTED BY THESE STORMS INCLUDE...KENNA...YESO AND ELKINS.
BLOWING DUST ASSOCIATED WITH STRONG THUNDERSTORM WINDS CAN REDUCE
VISIBILITIES BELOW ONE QUARTER MILE AT TIMES.
&&
LAT...LON 3475 10425 3429 10382 3397 10335 3360 10399
3394 10445 3442 10494
TIME...MOT...LOC 0714Z 062DEG 25KT 3456 10442 3414 10400
3396 10368
$$
34What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Jun 27, 11:52 PM MDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 27, 11:52 PM MDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1152 PM MDT THU JUN 27 2013 .AVIATION... 06Z TAF CYCLE QUITE A BIT MORE ACTIVE ACROSS THE EASTERN PLAINS THAN EXPECTED WITH STRONG OUTFLOW FROM STORMS IN TEXAS PUSHING SW ACROSS THE AREA. STORMS HAVE FIRED UP ALONG THE BOUNDARY AND SIGNIFICANT WIND GUSTS TO 51 KTS AND HEAVY BLOWING DUST HAVE IMPACTED KTCC. THIS BOUNDARY WILL SHIFT SOUTH AND IMPACT KROW BY 09Z WITH ANY STORM ACTIVITY WILL CONSOLIDATE MORE INTO AN AREA OF LIGHT RAIN WITH PERHAPS A COUPLE STORMS. EAST WINDS WILL PEAK AGAIN IN THE KABQ AREA AFT 10Z AS THE BOUNDARY SURGES WEST THRU THE CENTRAL MT CHAIN. THE NEXT ROUND OF STORMS WILL FIRE UP FRIDAY OVER THE HIGH TERRAIN THEN SHIFT SOUTH AND SOUTHWEST INTO NEARBY VALLEYS BY LATE DAY. GREATEST IMPACTS EXPECTED ALONG AND NORTH OF I-40 WHERE GUSTY AND DUSTY STORMS OCCUR. GUYER && .PREV DISCUSSION...1001 PM MDT THU JUN 27 2013... QUICK TWEAK TO OVERNIGHT POPS WITH MAIN FOCUS FOR THE PRE MIDNIGHT PERIOD GEARED TOWARD RADAR TRENDS. ADJUSTED QPF A LITTLE AND TWEAKED UP CLOUDS SOME. NO TEMP CHANGES THOUGH. 43 .PREV DISCUSSION...324 PM MDT THU JUN 27 2013... SEVERAL WEATHER STORIES HERE...WITH RECORD HEAT AND THE POTENTIAL FOR VIRGA-"BOMBS"...THEN AN INCREASE IN MOISTURE AS A "REVERSE" MONSOON KICKS-IN LATER IN THE WEEKEND AND CARRIES THROUGH INTO NEXT WEEK. AT 3 PM...THE ALBUQUERQUE SUNPORT HIT 105...2 DEGREES BELOW OUR ALL-TIME RECORD HIGH AND BEATING OUR DAILY RECORD HIGH BY 1 DEGREE...PREVIOUSLY SET IN 1994. ELSEWHERE...SEVERAL NEAR RECORD HIGHS SHOWING-UP. OTHER NOTABLE 3 PM TEMPS INCLUDE SOCORRO AT 106...ROSWELL AT 106... TUCUMCARI AT 108...CLAYTON AT 102 AND RATON AND SANTA FE AIRPORT AT 99. 12Z KABQ UPPER AIR SOUNDING INCORRECTLY SHOWED A PWAT OF 0.11 INCH...SHOULD BE CLOSER TO 0.40 INCH PER THE ESL GROUND-BASED GPS-PW (PWAT). THIS SLIGHTLY HIGHER PWAT EXPLAINS THE CUMULUS FIELD POPPING EARLIER THAN YESTERDAY OVER THE MOUNTAINS AND THE UPTICK IN CONVECTION TODAY...THOUGH STILL MOSTLY DRY ACTIVITY. ANGEL FIRE HAD A 60 DEGREE DEWPOINT DEPRESSION AT 2 PM...AND SEVERAL OTHER SITES REPORTED DEPRESSIONS APPROACHING 70 DEGREES...SO THIS ROUND IS LIKELY TO PRODUCE VIRGA- BOMBS WITH DAMAGING WINDS POSSIBLE. MORE OF THE SAME TOMORROW...BUT THE HEAT BUBBLE WILL SHIFT TO OVER NE AZ WHICH WILL ALLOW LOW LAYER MOISTURE TO CREEP FURTHER WEST AND ANOTHER UPTICK IN DAYTIME HEATING-TRIGGERED CONVECTION. RECORD OR NEAR RECORD HIGHS FORECAST ACROSS THE NORTHWEST QUARTER...BUT SOME MILD RELIEF CENTRAL AND EAST WITH TEMPERATURES TRENDING DOWN BY 1-5 DEGREES. THIS DOWNWARD TREND IN TEMPERATURES...UPWARD TREND IN MOISTURE AND DAILY ROUNDS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND...WITH A "REVERSE" MONSOON IN FULL SWING BY SUNDAY AS THE UPPER HIGH BECOMES CENTERED OVER THE NV/UT BORDER AND A NORTHERLY FLOW ALOFT SETTING-UP ACROSS OUR AREA. TEMPERATURES WILL TREND DOWN SIGNIFICANTLY WITH RAIN-COOING AND ADDITIONAL CLOUDS...BRINGING A WELCOMED BREAK TO THE PROLONGED HEAT AND LACK OF PRECIPITATION. PRECIPITATION CHANCES FROM SUNDAY THROUGH TUESDAY LOOK TO FAVOR THE CENTRAL MOUNTAINS AND ADJACENT PLAINS/VALLEYS...WITH THE SANGRE DE CRISTOS AND NORTHEAST HIGHLANDS LIKELY BENEFITING THE MOST. THE UPPER FLOW WILL BECOME NORTHWESTERLY LATE WEDNESDAY INTO THURSDAY AS THE SYNOPTIC WEATHER PATTERN CHANGES ONCE AGAIN. A BROAD UPPER LOW IS FORECAST TO DEVELOP DURING THAT TIME OVER THE CENTRAL ROCKIES AND CENTRAL PLAINS AS A WEAKER UPPER HIGH BECOMES ESTABLISHED OVER THE DESERT SW AND NW MEXICO. EVEN WITH NO ADDITIONAL MOISTURE...RECYCLING WILL BE SUFFICIENT TO CARRY CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH NEXT THURSDAY. 11 .FIRE WEATHER... POTENTIALLY HOTTEST DAY OF THE SEASON OCCURRING TODAY. ABQ SUNPORT CURRENTLY AT 104 DEG. OVERALL PATTERN WILL SLOWLY TRANSITION FROM THIS DAY AS MOISTURE PUSHES FURTHER SOUTH AND WEST DURING THE NEXT FEW DAYS. THE STORMS WILL START OUT ON THE DRIER SIDE LIKE WHAT IS OCCURRING ACROSS THE NORTH CENTRAL MOUNTAINS BUT THEY WILL TREND WETTER IN THE COMING DAYS. BASED ON THE LATEST MODELS...THE DRIER VARIETY OF STORMS WILL BE FOUND ACROSS THE WESTERN THIRD TO POSSIBLY HALF THROUGH THE WEEKEND. A MIX OF WETTER AND DRIER ACTIVITY WILL BE FOUND ALONG AND EAST OF THE RIO GRANDE VALLEY. AS WITH ANY CONVECTION...BOTH DRY AND WET...GUSTY OUTFLOW WINDS...PERHAPS EVEN MICROBURST WINDS COULD OCCUR. THE LATTER STAGES OF THE DRIER MONSOON PERIOD IS RIPE FOR VERY STRONG WINDS PROVIDING BLOWING ASH WITHIN PRE/EXISTING FIRES AS WELL AS BLOWING DUST. MODELS HAVE A HARD TIME DEPICTING LOW LEVEL MOISTURE PUSHES TO THE WEST VIA CONVECTIVE OUTFLOW BOUNDARIES FROM WETTER STORMS IN THE EAST. THUS...THIS WILL MAKE HUMIDITY FORECASTING SOMEWHAT TOUGH FROM MORNING TO LATE AFTERNOON. DECIDED TO LOWER DEWPOINTS BELOW GUIDANCE NUMBERS ACROSS THE NORTHWEST THIRD DUE TO THE MID LEVEL DRY SLOT PROXIMITY. THIS AREA WILL SEE IMPROVING HUMIDITY RECOVERIES AS TIME GOES BUT THEN MIX OUT PRETTY VIGOROUSLY DURING THE MID/LATE AFTERNOON. ONLY OTHER REAL CHANGE TO THE GRIDDED FORECAST CAME WITH THE DEPICTION OF GAP WINDS AT BOTH SANTA FE/ABQ AND A LITTLE BIT NEAR TAOS. DECIDED TO GO A LITTLE STRONGER THE NEXT COUPLE OF DAYS. QUITE A THERMAL GRADIENT WILL SET UP BETWEEN THE WEST AND EAST. DUE TO THE UPPER HIGH PROXIMITY THROUGH SUNDAY...MAINLY FOUR CORNERS TO SOUTHERN GREAT BASIN...WIND FLOWS WILL BE ON THE LIGHTER SIDE. EXCEPTIONS INCLUDE OUTFLOW WINDS...GAP WINDS ALONG THE CENTRAL MOUNTAINS AS WELL AS LOWLAND THERMALS WHICH CAN BE QUITE STRONG DUE TO ABOVE NORMAL TEMPERATURES AND STEEP SUN ANGLES THIS TIME OF YEAR. SUPER HAINES WILL BE SEEN THROUGH REST OF THIS AFTERNOON ACROSS WESTERN AND CENTRAL AREAS. IT APPEARS WE SEE THE LAST OF SUPER HAINES...POTENTIALLY FOR THE SEASON...THEREAFTER. HAINES 6 VALUES HOWEVER SHOULD REMAIN ACROSS THE WESTERN THIRD OR SO ON FRIDAY AND NORTHWEST THIRD ON SATURDAY AND SUNDAY. WETTING PRECIPITATION WILL BECOME MORE PREVALENT ALONG THE CENTRAL MOUNTAINS...ESPECIALLY EAST SLOPES OF THE SANGRES AND EASTERN PLAINS THROUGH THE WEEKEND. THIS TYPE OF MOISTURE PUSH THIS TIME OF YEAR HAS AFFECTIONATELY BEEN CALLED THE REVERSE MONSOON FLOW PATTERN IN PAST YEARS. MOISTURE COMING IN FROM THE HIGH PLAINS AND TO A LESSER EXTENT THE GULF OF MEXICO VERSUS THE VERY MOISTURE RICH AREAS LIKE THE SEA OF CORTEZ/MEXICAN SIERRA MADRE AND GULF OF MEXICO. MODELS STILL DEPICT A FAIRLY PERSISTENT PATTERN THROUGH AT LEAST TUESDAY. VERY DOMINANT UPPER HIGH BUILDS NORTHWARD ACROSS THE WESTERN TIER OF THE US. MOISTURE SURGES ACROSS THE EASTERN PLAINS AND PUSHING WESTWARD WOULD CONTINUE. ONCE AGAIN...THE DRIEST AREA IN TERMS OF HUMIDITY AND STORM WETNESS WOULD BE FOUND ACROSS THE NORTHWEST THIRD OR SO. THIS INCLUDES THE WESTERN PORTIONS OF THE JEMEZ RANGE...ZUNI MTNS NORTHWARD TO THE CHUSKAS. WETTER ACTIVITY WOULD BE FOUND ELSEWHERE. WEDNESDAY ONWARD GETS A LITTLE UGLY IN THE WEATHER MODELS. ECMWF AND GFS ARE PAINTING AN UNUSUAL PATTERN WITH A CLOSED LOW DEVELOPING TO THE NORTH AND PERHAPS A RETURN OF THE DRIER WESTERLIES. RECYCLING OF MOISTURE IN THE FORM OF SHOWERS AND THUNDERSTORMS WOULD CONTINUE ALTHOUGH UNSURE AS TO WHAT EXTENT. LATTER HALF OF NEXT WEEK IS ONE BIG QUESTION MARK AND WILL HAVE TO WATCH MODEL CONTINUITY BEFORE RAISING CONFIDENCE LEVELS MORE THAN LOW FOR THAT PERIOD. ESPECIALLY SINCE MODELS HAVE BEEN JUMPING AROUND A BIT IN THEIR PATTERN DEPICTION FOR THAT PERIOD. STAY TUNED. 50 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 27, 6:00 AM MDT, 19 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT THU JUN 27 2013 NMZ501>540-281200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 600 AM MDT THU JUN 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT HIGH TEMPERATURES WILL RANGE FROM 5 TO AROUND 15 DEGREES ABOVE AVERAGE WITH 90S TO NEAR 109 THROUGHOUT THE LOWER ELEVATIONS...AND 80S TO 90S IN THE MOUNTAINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jun 27, 11:11 PM MDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1111 PM MDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1107 PM TSTM WND GST 7 ENE TUCUMCARI 35.21N 103.61W
06/27/2013 M59 MPH QUAY NM ASOS
KTCC ASOS.
&&
EVENT NUMBER ABQ1301190
GUYERSpecial weather statement, Jun 28, 1:14 AM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
114 AM MDT FRI JUN 28 2013
NMZ533-534-536>538-280800-
CHAVES COUNTY PLAINS-DE BACA COUNTY-GUADALUPE COUNTY-QUAY
COUNTY-ROOSEVELT COUNTY-
114 AM MDT FRI JUN 28 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHAVES...WESTERN
ROOSEVELT...EXTREME SOUTHWESTERN QUAY...SOUTHERN GUADALUPE AND DE
BACA COUNTIES THROUGH 200 AM MDT...
AT 114 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OUTFLOW BOUNDARY ALONG A LINE EXTENDING FROM
SUMNER LAKE TO 20 MILES SOUTH OF TAIBAN TO ELIDA...AND MOVING
SOUTHWEST AT 30 MPH.
WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS BOUNDARY.
AREAS AFFECTED BY THESE STORMS INCLUDE...KENNA...YESO AND ELKINS.
BLOWING DUST ASSOCIATED WITH STRONG THUNDERSTORM WINDS CAN REDUCE
VISIBILITIES BELOW ONE QUARTER MILE AT TIMES.
&&
LAT...LON 3475 10425 3429 10382 3397 10335 3360 10399
3394 10445 3442 10494
TIME...MOT...LOC 0714Z 062DEG 25KT 3456 10442 3414 10400
3396 10368
34The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 11:20 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, De Baca, Quay, Roosevelt | 55 min |
| Jun 28, 12:15 AM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Curry, De Baca, Quay, Roosevelt | 60 min |
| Jun 28, 5:48 PM MDT | Special Weather Statement | ABQ | Bernalillo | 27 min |
Nearby
Special Weather Statements in New Mexico, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.